The Analytical Solution of Singularly Perturbed Boundary Value Problems
S. Gh. Hosseini
- Department of Mathematics, Ashkezar Branch, Islamic Azad University, Ashkezar, Iran.
S. M. Hosseini
- Department of Mathematics, College of Science, Shahrekord Branch, Islamic Azad University, Shahrekord, Iran.
- Department of Mathematics, Yazd Branch, Islamic Azad University, Yazd, Iran.
- Department of Computer Engineereing, Khatam Center, Islamic Azad University, Yazd, Iran.
In this paper, we present an algorithm for approximating numerical solution of singularly perturbed boundary value problems by means of homotopy analysis and tau Bernestein polynomial method. The method is tested for several problems and the results demonstrate reliability and efficiency of the method.
Share and Cite
S. Gh. Hosseini, S. M. Hosseini, M. Heydari, M. Amini, The Analytical Solution of Singularly Perturbed Boundary Value Problems, Journal of Mathematics and Computer Science, 10 (2014), no. 1, 7-22
Hosseini S. Gh., Hosseini S. M., Heydari M., Amini M., The Analytical Solution of Singularly Perturbed Boundary Value Problems. J Math Comput SCI-JM. (2014); 10(1):7-22
Hosseini, S. Gh., Hosseini, S. M., Heydari, M., Amini, M.. "The Analytical Solution of Singularly Perturbed Boundary Value Problems." Journal of Mathematics and Computer Science, 10, no. 1 (2014): 7-22
- Singularly perturbed problems
- Boundary value problems
- Homotopy analysis method
- Galerkin’s method
- Bernstein polynomials.
A. Andargie, Y. N. Reddy, Fitted fourth-order tridiagonal finite difference method for singular perturbation problems , Appl. Math. Comp. , 192 (2007), 90-100.
B. S. Attili , Numerical treatment of singularly perturbed two point boundary value problems exhibiting boundary layers, Commun. Nonlinear Sci. Numer. Simulat, (In Press),
C. M. Bender, S. A. Orszag, Advanced Mathematical Methods for Scientists and Engineers, McGraw-Hill, New York (1978)
I. P. Boglaev, A variational difference scheme for a boundary value problem with a small parameter multiplying the highest derivative, Zh. Vychisl. Mat. i Mat. Fiz., 21 (1981), 887-896.
Zh. Cen, A. Xu, A. Le, A second-order hybrid finite difference scheme for a system of singularly perturbed initial value problems, J. Comp. Appl. Math. , 234 (2010), 3445-3457.
Z. Dua, L. Kong, Asymptotic solutions of singularly perturbed second-order differential equations and application to multi-point boundary value problems, Appl. Math. Letters , 23 (2010), 980-983.
J. H. He, Homotopy perturbation technique, Comput. Methods Appl. Mech. Eng., 178 (1999), 257-262.
J. H. He, Approximate analytical solution of Blasius equation, Commum. Nonlinear Sci. Numer. Simul. , 3 (1998), 260-263.
J. H. He, A coupling method of homotopy technique and perturbation technique for nonlinear problems, Internat. J. NonLinear Mech. , 35 (1) (2000), 37-43.
J. H. He, A simple perturbation approach to Blasius equation, Appl. Math. Comput. , 140 (2003), 217-222.
H. M. Habib, E. R. El-zahar , A new algorithm for general singularly perturbed two-point boundray value problems, Advances in Differential Equations and Control Processes, 1 (2008), 1-21.
M. K. Kadalbajoo, Y. N. Reddy, Initial-value technique for a class of nonlinear singular perturbation problems, J. Optim. Theo. Appl., 53 (1987), 395-406.
J. Kevorkian, J. D. Cole, Perturbation Methods in Applied Mathematics, Springer-Verlag, New York (1981)
J. J. H. Miller, On the convergence uniformly in e of difference schemes for a two point boundary singular perturbation problem, In Numerical analysis of singular perturbation problems (Proc. Conf. Math. Inst. Catholic Univ. Nijmegen 1978) Academic Press, London , (1979), 467-474.
J. Mohapatraa, S. Natesan, Parameter-uniform numerical method for global solution and global normalized flux of singularly perturbed boundary value problems using grid equidistribution, Comput. Math. Appl., 60 (2010), 1924-1939.
G. B. Loghmani, M. Ahmadinia , Numerical Solution of Singularly Perturbed Boundary Value Problems Based on Optimal Control Strategy, Acta Appl. Math. , 112 (2010), 69-78.
S. C. S. Rao, M. Kumar, Optimal B-spline collocation method for self-adjoint singularly perturbed boundary value problems, Appl. Math. Comput. , 188 (2007), 749-761.
A. Ramesh, N. Ramanujam, An asymptotic finite element method for singularly perturbed third and fourth order ordinary differential equations with discontinuous source term, Appl. Math. Comp., 191 (2007), 372-380.
J. Rashidinia, R. Mohammadi, M. Ghasemi, Cubic spline solution of singularly perturbed boundary value problems with significant first derivatives, Appl. Math. Comp. , 190 (2007), 1762-1766.
Y. N. Reddy, P. P. Chakravarthy, Numerical integration method for general singularly perturbed two point boundary value problems, Appl. Math. Comput. , 133 (2002), 351-373.
Y. N. Reddy, P. P. Chakravarthy, An initial-value approach for solving singular perturbed two-point boundary value problems, Appl. Math. Comput. , 155 (2004), 95-110.
Y. N. Reddy, P. P. Chakravarthy, An exponentially fitted finite difference method for singular perturbation problems, Appl. Math. Comput. , 154 (2004), 83-101.
H. J. Reinhardt, Singular perturbations of difference methods for linear ordinary differential equations, Appl. Anal., 10 (1980), 53-70.
A. H. Schatz, L. B. Wahlbin, On the finite element method for singularly perturbed reaction-diffusion problems in two and one dimensions, Math. Comput. , 40 (1983), 47-89.
M. Stojanovic, Spline collocation method for singular perturbation problem, Glas. Mat. Ser. III , 37 (2002), 393-403.
K. Surla, V. Jerkovic, Some possibilities of applying spline collocations to singular perturbation problems, In Numerical methods and approximation theory, II Univ. Novi Sad, 10 (1985), 19-25.
D. D. Bhatta, M. I. Bhatti, Numerical solution of KdV equation using modified Bernstein polynomials, Appl. Math. Comput. , 174 (2006), 1255-1268 .
B. N. Mandal, S. Bhattacharya, Numerical solution of some classes of integral equations using Bernstein polynomials, Appl. Math. Comput., 190 (2007), 1707-1716.
M. I. Bhatti, P. Bracken, Solutions of differential equations in a Bernstein polynomial basis, J. Comput. Appl. Math., 205 (2007), 272-280.
S. Bhattacharya, B. N. Mandal, Use of Bernstein polynomials in numerical solutions of Volterra integral equations, Appl. Math. Sci. , 2 (2008), 1773-1787.
A. Chakrabarti, S. C. Martha, Approximate solutions of Fredholm integral equations of the second kind, Appl. Math. Comput., 211 (2009), 459-466.
A. K. Singh, V. K. Singh, O. P. Singh, The Bernstein operational matrix of integration, Appl. Math. Sci. , 3 (2009), 2427-2436.
S. A. Yousefi, M. Behroozifar, Operational matrices of Bernstein polynomials and their applications, Int. J. Syst. Sci., 41 (2010), 709-716.
S. A. Yousefi, M. Behroozifar, M. Dehghan, The operational matrices of Bernstein polynomials for solving the parabolic equation subject to specification of the mass, J. Comput. Appl. Math., 235 (2011), 5272-5283.
E. H. Doha, A. H. Bhrawy, M. A. Saker, On the derivatives of Bernstein polynomials: An application for the solution of high even-order differential equations, Bound. Value. Probl. , (doi:10.1155/2011/829543. ),
E. H. Doha, A. H. Bhrawy, M. A. Saker , Integrals of Bernstein polynomials: An application for the solution of high even-order differential equations, Appl. Math. Lett., 24 (2011), 559-565.
S. A. Yousefi, M. Behroozifar, M. Dehghan, Numerical solution of the nonlinear age-structured population models by using the operational matrices of Bernstein polynomials , Appl. Math. Model., 36 (2012), 945-963.
K. Maleknejad, E. Hashemizadeh, B. Basirat, Computational method based on Bernstein operational matrices for nonlinear Volterra-Fredholm-Hammerstein integral equations, Commun. Nonlinear. Sci. Numer. Simulat. , 17 (2012), 52-61.
D. Rostamy, K. Karimi , Bernstein polynomials for solving fractional heat- and wave-like equations, Fract. Calc. Appl. Anal. , 15 (2012), 556-571.
S. J. Liao, Ph. D. Thesis, , Shanghai Jiao Tong University, Shanghai, Chaina (1992)
S. J. Liao, Beyond perturbation: introduction to the homotopy analysis method, CRC Press, Boca Raton: Chapman Hall (2003)
S. Abbasbandy, Homotopy analysis method for heat radiation equations, International Communications in Heat and Mass Transfer , 34 (2007), 380-387.
J. Cheng, S. J. Liao, R. N. Mohapatra, K. Vajravelu, Series solutions of nano boundary layer flows by means of the homotopy analysis method, J. Math. Anal. Appl., 343 (2008), 233-245.
S. Abbasbandy, Homotopy analysis method for generalized Benjamin-Bona-Mahony equation , Z. angew. Math. Phys., 59 (2008), 51-62.
A. Sami Bataineh, M. S. M. Noorani, I. Hashim , On a new reliable modification of homotopy analysis method, Commun. Nonlinear Sci. Numer. Simulat. , 14 (2009), 409-423.
S. Abbasbandy, E. Babolian, M. Ashtiani, Numerical solution of the generalized Zakharov equation by homotopy analysis method, Commun. Nonlinear Sci. Numer. Simulat., 14 (2009), 4114-4121.
S. Abbasbandy, T. Hayat , Solution of the MHD Falkner-Skan flow by homotopy analysis method, Commun. Nonlinear Sci. Numer. Simulat. , 14 (2009), 3591-3598.
M. M. Rashidi, S. Dinarvand, Purely analytic approximate solutions for steady three-dimensional problem of condensation film on inclined rotating disk by homotopy analysis method, Nonlinear Analysis: Real World Applications , 10 (2009), 2346-2356.
S. Abbasbandy, Homotopy analysis method for the Kawahara equation, Nonlinear Analysis: Real World Applications , 11 (2010), 307-312.
S. Dinarvand, On explicit, purely analytic solutions of off-centered stagnation flow towards a rotating disc by means of HAM, Nonlinear Analysis: Real World Applications , 11 (2010), 3389-3398.
S. Abbasbandy, E. Shivanian, Prediction of multiplicity of solutions of nonlinear boundary value problems: Novel application of homotopy analysis method , Commun. Nonlinear Sci. Numer. Simulat. , 15 (2010), 3830-3846.
H. Jafari, M. Alipour, Solution of the Davey Stewartson equation using homotopy analysis method, Nonlinear Analysis: Modelling and Control , 15 (2010), 423-433.
A. Zare, M. A. Firoozjaee, Numerical solution for Maxwells equation in metamaterials by Homotopy Analysis Method, Journal of Mathematics and Computer Science, 3 (2011), 225-235.
H. M. Sedighi, K. H. Shirazi, J. Zare, An analytic solution of transversal oscillation of quintic non-linear beam with homotopy analysis method, International Journal of Non-Linear Mechanics , 47 (2012), 777-784.
R. Ellahi, M. Raza, K. Vafai, Series solutions of non-Newtonian nanofluids with Reynolds model and Vogels model by means of the homotopy analysis method, Mathematical and Computer Modelling, 55 (2012), 1876-1891.
M. Ghoreishi, A. I. B. Md. Ismail, A. K. Alomari, A. S. Bataineh, The comparison between Homotopy Analysis Method and Optimal Homotopy Asymptotic Method for nonlinear agestructured population models, Commun. Nonlinear Sci. Numer. Simulat., 17 (2012), 1163-1177.
F. Guerrero, F. J. Santonja, R. J. Villanueva, Solving a model for the evolution of smoking habit in Spain with homotopy analysis method, Nonlinear Analysis: Real World Applications , 14 (2013), 549-558.
R. Ellahi, The effects of MHD and temperature dependent viscosity on the flow of non-Newtonian nanofluid in a pipe: Analytical solutions, Applied Mathematical Modelling , 37 (2013), 1451-1467.
Touqeer Nawaz, Ahmet Yildirim, Syed Tauseef Mohyud-Din, Analytical solutions Zakharov-Kuznetsov equations, Advanced Powder Technology , 24 (2013), 252-256.
M. Shaban, S. Kazem, J. A. Rad, A modification of the homotopy analysis method based on Chebyshev operational matrices, Mathematical and Computer Modelling, (In Press), 1227-1239
J. Saeidian, Sh. Javadi , Some Notes on the Convergence Control Parameter in the Framework of the Homotopy Analysis Method, Journal of Mathematics and Computer Science, 9 (2014), 103-110.
Y. Khan, A. Hussain, N. Faraz, Unsteady linear viscoelastic fluid model over a stretching/shrinking sheet in the region of stagnation point flows, Scientia Iranica, (In Press), 1541-1549
C. Canuto, M. Y. Hussaini, A. Quarteroni, T. A. Zang, Spectral methods in fluid dynamics, Springer-Verlag, New York ( 1988)